A lot of people have mentioned that their teeth have become very sensitive after dx, but not one of us is sure what causes it. What we all have in common is tx with dexamethasone, thalidomide and Zometa. Mine seem to be getting worse, so I don’t think thalidomide is the culprit (I quit taking that almost a year ago). I can only have room temperature water, and today that was even too much. I’ll have to mention this to the docs at the IMF seminar. I’ll be sure to publish the answers to my questions here for anyone who’s interested. I’m going to call my dentist tomorrow to see what she can do about it, if anything.
I added this on 3/6/2010 after hearing from a patient whose husband is a dentist.
…the resident dentist wants me to add that he also recommends MI-Paste for sensitive teeth. Use a fluoridated toothpaste (regular or Sensodyne) twice day. After brushing, rub MI-Paste on the teeth and let it sit for 3 minutes. http://www.mi-paste.com
Evening, M’Lady Beth: Re: teeth! I managed to get to the age of 65 and still have all my teeth, although there are several root canals and crowns. Since the heavy duty chemo, in my case VAD, HD Cytoxan, and the Melphalan Wallop, I’ve lot three: all three were rootcanal with crowns that cracked off at the gumline. No way to salvage them: tomorrow (the 8th of April) I have the 3rd root cut out. With all the concern about Aridia, and OsteoNecrosis, I am concerned, but my dentist says there is no choice: the root must go. So, I have my fingers crossed: the other two healed without any problem. I am going to discontinue the monthly Aridia for a few cycles, just in case.
I have a hunch that my onc will scream, but that is what Dr. Durie is recommending, or so I have read.
Happily, my teeth are not overly sensitive, as you report.
Keep the faith! My best regards, as always,
Comments are closed.